Alert archive / Nevada / Wind Advisories in 2015
Wind Advisory 1, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 6, 2015, 2:18 AM PST for 6 counties in Nevada. It took effect at Feb 6, 2015, 10:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2015, 2:18 AM PST (10:18 UTC)
- In effect from
- Feb 6, 2015, 10:00 AM PST
- Expired
- Feb 6, 2015, 8:40 PM PST
- In force
- 11 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3568 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
629 WWUS75 KLKN 061018 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 218 AM PST FRI FEB 6 2015 ...A PACIFIC STORM WILL BRING GUSTY WINDS TO PORTIONS OF NORTHERN AND CENTRAL NEVADA... .THIS IS A HIGH CONFIDENCE WIND EVENT. STRONG GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. NVZ030-036-037-040-070600- /O.NEW.KLKN.WI.Y.0001.150206T1800Z-150207T0600Z/ HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN 218 AM PST FRI FEB 6 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. * IMPACTS/OBSERVED CONDITIONS: STRONG GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN STRONG WIND GUSTS COULD CAUSE A LOSS OF CONTROL WHILE DRIVING. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. * OTHER IMPACTS: AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ035-038-041-070600- /O.NEW.KLKN.WI.Y.0001.150206T2000Z-150207T0600Z/ WHITE PINE COUNTY-SOUTHWESTERN ELKO COUNTY- NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...ELKO...SPRING CREEK...CARLIN... DUCKWATER...CURRANT SUMMIT 218 AM PST FRI FEB 6 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING. * IMPACTS/OBSERVED CONDITIONS: STRONG GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN STRONG WIND GUSTS COULD CAUSE A LOSS OF CONTROL WHILE DRIVING. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: FROM NOON TODAY TO 10 PM PST THIS EVENING. * OTHER IMPACTS: AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ034-070600- /O.NEW.KLKN.WI.Y.0001.150206T2000Z-150207T0600Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS 218 AM PST FRI FEB 6 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING. * IMPACTS/OBSERVED CONDITIONS: STRONG GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN STRONG WIND GUSTS COULD CAUSE A LOSS OF CONTROL WHILE DRIVING. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: FROM NOON TODAY TO 10 PM PST THIS EVENING. * OTHER IMPACTS: BLOWING SNOW IN HIGHER ELEVATIONS WHERE SNOW IS STILL PRESENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SZATANEK
2 follow-up statements
102 WWUS75 KLKN 062228 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 228 PM PST FRI FEB 6 2015 ...A PACIFIC STORM WILL CONTINUE TO BRING GUSTY WINDS TO PORTIONS OF NORTHERN AND CENTRAL NEVADA INTO THIS EVENING... .A STORM SYSTEM TO THE WEST IS PRODUCING STRONG SOUTHWEST WINDS ACROSS THE SILVER STATE. THESE WINDS WILL BEGIN TO DIMINISH THIS EVENING AS THE SYSTEM MOVES INTO NEVADA. NVZ030-036-037-040-070600- /O.CON.KLKN.WI.Y.0001.000000T0000Z-150207T0600Z/ HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN 228 PM PST FRI FEB 6 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * IMPACTS/OBSERVED CONDITIONS: STRONG GUSTY WINDS WILL CONTINUE TO CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN STRONG WIND GUSTS COULD CAUSE A LOSS OF CONTROL WHILE DRIVING. MINOR DAMAGE TO STRUCTURES...TREES AND SIGNS IS ALSO POSSIBLE. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: WINDS WILL REACH PEAK STRENGTH BY EARLY THIS EVENING...THEN DIMINISH TOWARDS MIDNIGHT. * OTHER IMPACTS: BLOWING DUST WILL RESTRICT VISIBILITY BELOW 1 MILE IN SOME LOCATIONS...PARTICULARLY IN THE VICINITY OF DRY LAKE BEDS...PLAYAS AND SINKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ035-038-041-070600- /O.CON.KLKN.WI.Y.0001.000000T0000Z-150207T0600Z/ WHITE PINE COUNTY-SOUTHWESTERN ELKO COUNTY- NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...ELKO...SPRING CREEK...CARLIN... DUCKWATER...CURRANT SUMMIT 228 PM PST FRI FEB 6 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * IMPACTS/OBSERVED CONDITIONS: STRONG GUSTY WINDS WILL CONTINUE TO CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN STRONG WIND GUSTS COULD CAUSE A LOSS OF CONTROL WHILE DRIVING. MINOR DAMAGE TO STRUCTURES...TREES AND SIGNS IS ALSO POSSIBLE. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: WINDS WILL REACH PEAK STRENGTH BY EARLY THIS EVENING...THEN DIMINISH TOWARDS MIDNIGHT. * OTHER IMPACTS: BLOWING DUST WILL RESTRICT VISIBILITY BELOW 1 MILE IN SOME LOCATIONS...PARTICULARLY IN THE VICINITY OF DRY LAKE BEDS...PLAYAS AND SINKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ034-070600- /O.CON.KLKN.WI.Y.0001.000000T0000Z-150207T0600Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS 228 PM PST FRI FEB 6 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * IMPACTS/OBSERVED CONDITIONS: STRONG GUSTY WINDS WILL CONTINUE TO CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN STRONG WIND GUSTS COULD CAUSE A LOSS OF CONTROL WHILE DRIVING. MINOR DAMAGE TO STRUCTURES...TREES AND SIGNS IS ALSO POSSIBLE. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: WINDS WILL REACH PEAK STRENGTH BY EARLY THIS EVENING...THEN DIMINISH TOWARDS MIDNIGHT. * OTHER IMPACTS: BLOWING DUST WILL RESTRICT VISIBILITY BELOW 1 MILE IN SOME LOCATIONS...PARTICULARLY IN THE VICINITY OF DRY LAKE BEDS...PLAYAS AND SINKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCM
229 WWUS75 KLKN 070440 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 840 PM PST FRI FEB 6 2015 ...THE WIND ADVISORY HAS BEEN CANCELLED... .WINDS HAVE BEGUN TO TAPER OFF AND ARE WELL BELOW ADVISORY CRITERIA. ISOLATED GUSTS ARE POSSIBLE OVER NIGHT. NVZ030-034>038-040-041-070545- /O.CAN.KLKN.WI.Y.0001.000000T0000Z-150207T0600Z/ HUMBOLDT COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-NORTHWESTERN NYE COUNTY- NORTHEASTERN NYE COUNTY- 840 PM PST FRI FEB 6 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE BEGUN TO TAPER OFF AND EXPECTING THIS TREND TO CONTINUE OVER NIGHT. HOWEVER...ISOLATED GUSTS ARE POSSIBLE. $$ SZATANEK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 5, 3:00 PM PST, 11 hours 18 minutes earlier.
Area forecast discussion, Feb 5, 3:00 PM PST, 11 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 300 PM PST THU FEB 5 2015 .SYNOPSIS...PACIFIC MOISTURE WILL KEEP SKIES MOSTLY CLOUDY THROUGH SUNDAY IN ADDITION TO BRINGING SHOWERS TO THE AREA FRIDAY THROUGH NEXT TUESDAY. AN APPROACHING JET STREAM WILL INCREASE WINDS FRIDAY AFTERNOON AND EVENING WITH BLOWING DUST POSSIBLE IN WESTERN NEVADA. && .SHORT TERM...TONIGHT THROUGH SUNDAY. MODELS IN FAIRLY GOOD AGREEMENT WITH UPPER RIDGE MOVING EAST TONIGHT THROUGH FRIDAY. WITH STRONG DOWNSLOPE SOUTHWESTERLY WINDS ALOFT...HAVE KEPT THE CWA DRY THROUGH FRIDAY MORNING. HAVE MENTION SOME RAIN SHOWERS IN EXTREME WESTERN HUMBOLDT COUNTY FRIDAY AFTERNOON...BUT WITH DOWNSLOPE WINDS...EXPECT PRECIPITATION MAINLY OVER THE WESTERN MOUNTAIN SLOPES. OTHERWISE THE REST OF ZONES WILL BE DRY AND WINDY WITH STRONGER GUSTY WINDS ON THE LEE SIDE OF THE MOUNTAIN AS JET APPROACHES THE WESTERN NEVADA. WOULD NOT BE SURPRISED TO SEE LOCAL GUSTS NEAR 50 MPH...ESPECIALLY ON THE LEE SIDE OF THE RUBIES. WITH AMPLE CLOUD COVER IN PLACE...MIXING WILL BE DIMINISHED SOME...AND AT THIS TIME DO NOT FEEL THE NEED FOR A HIGH WIND WARNING/WATCH OR EVEN A WIND ADVISORY FOR HUMBOLDT/LANDER/NORTHWEST NYE COUNTIES FOR FRIDAY. WITH VERY DRY CONDITIONS OVER WESTERN NEVADA...WINDS MAY PICK UP DUST OFF THE SINKS AND BRING IT INTO PORTIONS OF SOUTHERN HUMBOLDT/LANDER/NORTHWEST NYE FRIDAY AFTERNOON AND EVENING. POPS INCREASE FRIDAY NIGHT THROUGH SATURDAY MORNING IN RESPONSE TO INCREASING MOIST FLOW... HOWEVER FREEZING LEVELS WILL REMAIN HIGH WITH SNOW EXPECTED ONLY IN THE HIGHER MOUNTAINS. DRYING BRIEFLY IN THE NORTH SATURDAY AFTERNOON...WITH SHOWERS LINGERING IN CENTRAL NV. THEN THE RAIN RETURNS SATURDAY NIGHT AS A SHORTWAVE MOVES THROUGH. EXCEPT FOR RAIN SHOWERS OVER HUMBOLDT...REST OF THE CWA WILL BE BRIEFLY DRY SUNDAY THROUGH 00Z MONDAY. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. STRONG SOUTHWESTERLY FLOW ALOFT SUNDAY NIGHT WITH VALLEY RAIN AND MOUNTAIN SNOWS CONTINUING INTO MONDAY AFTERNOON. TEMPERATURES MONDAY ARE EXPECTED TO COOL BY AROUND 5 DEGREES FROM SUNDAYS NEAR RECORD WARMTH...LOWERING INTO THE MID TO UPPER 50S FOR MOST AREAS...WHICH WILL STILL BE AROUND 10 DEGREES ABOVE NORMAL. H7 TEMPERATURES CONTINUE TO COOL MONDAY NIGHT INTO TUESDAY AS A THE RECENT RIDGE OVER THE GREAT BASIN MOVES EAST WHILE AT THE SAME TIME A TROUGH DIGS IN FROM THE NORTHWEST. THE COOLER AIR FROM THE NORTHWEST WILL BE DRIER THAN THE AIR THAT WAS UNDER THE EXITING RIDGE...WHICH WILL RESULT IN TAPERING OFF OF PRECIPITATION WHILE BOTH AFTERNOON HIGH AND OVERNIGHT LOW TEMPERATURES CONTINUE TO LOWER THROUGH TUESDAY NIGHT. TEMPERATURES BEGIN TO RISE AGAIN ON WEDNESDAY AS A RIDGE BUILDS IN FROM THE SOUTHWEST TO KICK OFF ANOTHER ROUND OF DRY AND WELL ABOVE NORMAL TEMPERATURES FOR THE LATTER HALF OF NEXT WEEK. && .AVIATION...MID-LEVEL CLOUDS WITH VFR CONDITIONS AT ALL TAF SITES. WINDS WILL INCREASE ON FRIDAY...WITH STRONGEST GUSTS AND AREAS OF BLOWING DUST OVER WESTERN NEVADA. THIS MAY RESULT IN REDUCED VISIBILITY AT KWMC FROM THE LATE MORNING THROUGH EARLY EVENING TIME- FRAME. VALLEY RAINS BEGIN TO MOVE INTO NORTHWESTERN NEVADA LATE FRIDAY AFTERNOON...POSSIBLY REACHING KWMC BY EARLY FRIDAY EVENING. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && 87/96
Hazardous weather outlook, Feb 5, 2:21 AM PST, 23 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 221 AM PST THU FEB 5 2015 NVZ030-036-037-040-061030- HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY- 221 AM PST THU FEB 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA AND NORTHWEST NEVADA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY. A STRONG JET STREAM WILL APPROACH WESTERN NEVADA FRIDAY AND STRENGTHEN WINDS AT THE SURFACE OVER MAINLY HUMBOLDT... LANDER...AND NORTHWEST NYE COUNTIES FRIDAY AND FRIDAY EVENING. DAMAGING WINDS ARE NOT EXPECTED AT THIS TIME...BUT GUSTS TO OVER 35 MPH ARE LIKELY. THIS WILL ALSO CREATE SOME BLOWING DUST CONDITIONS INTO FRIDAY EVENING WITH REDUCED VISIBILITY IN SOME AREAS. MORE INFORMATION WILL BE PROVIDED AS THE SITUATION GETS CLOSER. INCREASING CHANCE OF MAINLY RAIN WILL DEVELOP THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.